Alert archive / Maryland / Flash Flood Warnings in 2012
Flash Flood Warning 65, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Sep 2, 2012, 2:41 PM EDT for Saint Mary's County, Maryland. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2012, 2:41 PM EDT (18:41 UTC)
- Expired
- Sep 2, 2012, 5:28 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Mary's County, MD
The radar
The Dover AFB radar (KDOX), 107 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 2:45 PM EDT | FLASH FLOOD | Lexington Park, MD | GREAT MILLS RD CLOSED DUE TO HIGH WATER IN LEXINGTON PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494
WGUS51 KLWX 021841
FFWLWX
MDC037-022145-
/O.NEW.KLWX.FF.W.0065.120902T1841Z-120902T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
241 PM EDT SUN SEP 2 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL ST. MARYS COUNTY IN SOUTHERN MARYLAND...
* UNTIL 545 PM EDT
* AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR
ESTIMATES THAT UP TO 3 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS
PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1
INCH CAN BE EXPECTED.
* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE
CALIFORNIA...LEXINGTON PARK...PATUXENT RIVER NAS AND SAINT MARYS
CITY.
FLASH FLOOD PRONE AREAS IMPACTED INCLUDE...
POPPYS WAY...
POINT LOOKOUT ROAD BETWEEN PINEY POINT ROAD AND GREAT MILLS ROAD...
BOOTHE FARM LANE...
PINEY POINT ROAD NEAR JOHNS CREEK...
WESTERN BRANCH ROAD...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
LAT...LON 3815 7636 3824 7657 3832 7653 3831 7646
3830 7645 3830 7643 3830 7637 3828 7638
3824 7638 3819 7635
$$
SMZ2 follow-up statements
329
WGUS71 KLWX 021921
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
321 PM EDT SUN SEP 2 2012
MDC037-022145-
/O.CON.KLWX.FF.W.0065.000000T0000Z-120902T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. MARYS MD-
321 PM EDT SUN SEP 2 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR EAST
CENTRAL ST. MARYS COUNTY...
AT 317 PM EDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING
FROM VERY HEAVY RAIN HAS CAUSED SOME ROAD CLOSURES AROUND LEXINGTON
PARK.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALIFORNIA...
AND LEXINGTON PARK.
ALTHOUGH RAIN HAS MOVED OUT OF THE WARNED AREA...FLASH FLOODING IS
STILL EXPECTED.
AT 317 PM EDT...GREAT MILLS ROAD IN LEXINGTON PARK WAS REPORTED
CLOSED DUE TO FLASH FLOODING.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.
LAT...LON 3815 7636 3824 7657 3832 7653 3831 7646
3830 7645 3830 7643 3830 7637 3828 7638
3824 7638 3819 7635
$$
SMZ979
WGUS71 KLWX 022128
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
528 PM EDT SUN SEP 2 2012
MDC037-022136-
/O.CAN.KLWX.FF.W.0065.000000T0000Z-120902T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. MARYS MD-
528 PM EDT SUN SEP 2 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL ST.
MARYS COUNTY...
EARLIER HEAVY RAINS HAVE MOVED OUT OF THE WARNED AREA AND WATER HAS
RECEDED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
SOME POORLY DRAINED AREAS COULD CONTINUE TO EXPERIENCE PONDING OF
WATER THROUGH THIS EVENING. NO FURTHER RAINFALL IS EXPECTED THIS
EVENING.
LAT...LON 3815 7636 3824 7657 3832 7653 3831 7646
3830 7645 3830 7643 3830 7637 3828 7638
3824 7638 3819 7635
$$
SMZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:44 AM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Sep 2, 9:44 AM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 944 AM EDT SUN SEP 2 2012 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL REMAIN STATIONARY ACROSS CENTRAL VIRGINIA TODAY...BUT BEGIN SHIFTING NORTHWARD DURING THE DAY ON MONDAY. THE REMNANTS OF ISAAC WILL INTERACT WITH THE FRONTAL BOUNDARY TO PRODUCE UNSETTLED CONDITIONS THROUGH AT LEAST TUESDAY. A COLD FRONTAL PASSAGE SHOULD BRING DRIER CONDITIONS BY THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... WEAK FRONTAL BOUNDARY WILL REMAIN STATIONARY ACROSS CENTRAL VIRGINIA THROUGH TONIGHT. SEVERAL PIECES OF MID LEVEL SHORTWAVE ENERGY WILL MOVE ALONG THE BOUNDARY...EACH ENHANCING THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. 12Z SOUNDING ANALYSIS SHOWS A VERY MOIST AIRMASS IN PLACE WITH PWATS AROUND 2 INCHES. THIS IS SLIGHTLY UNDER TWO STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR...HOWEVER PWATS ARE FORECAST TO INCREASE OVERNIGHT AND MONDAY TO NEAR THE TWO STANDARD DEVIATION MARK. BOUNDARY LAYER WINDS ARE 15 KT OR LESS...SO WITH THE SLOW MOVEMENT AND TRAINING OF ANY STORMS...LOCALIZED FLASH FLOODING IS POSSIBLE TODAY. IN ADDITION...AREAS THAT RECEIVE HEATING WILL HAVE THE POTENTIAL FOR BETWEEN ONE AND TWO THOUSAND JULES OF CAPE THIS AFTERNOON. MID LEVEL LAPSE RATES AND 0-6KM SHEAR ARE NOT IMPRESSIVE...BUT A FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS. WET BULB ZERO/FREEZING LEVEL HEIGHTS ARE A FEW THOUSAND FEET ABOVE YESTERDAY'S VALUES...SO WIND WILL BE MORE LIKELY THAN HAIL. CURRENTLY RAINFALL IS CONFINED TO THE SHENANDOAH VALLEY AND WESTWARD...ALONG THE WEAK BOUNDARY. DO EXPECT THE AREA OF RAINFALL TO CONTINUE SPREADING SLOWLY EASTWARD TODAY...AND ORIENTING JUST ALONG THE STALLED FRONT. WILL LIKELY HAVE TO ADJUST POPS ALONG THIS AXIS AS THE PRECIP FILLS IN TO THE EAST/SOUTHEAST. 06Z MODELS DO INDICATE A BREAK FOR A FEW HOURS OVERNIGHT IN THE PRECIP...AND WILL SEE IF THE 12Z MODELS AGREE. IF THEY ARE CONSISTENT...WILL HAVE TO ADJUST POPS DOWN FOR A FEW HOURS OVERNIGHT. && .SHORT TERM /MONDAY THROUGH TUESDAY/... DEEP MOISTURE IS FORECAST TO REMAIN OVER THE AREA MONDAY/TUESDAY AS THE REMNANTS OF ISAAC SHIFT TO THE EAST. MODELS CONTINUE TO SHOW A FRONTAL BOUNDARY STALLED OUT ACROSS CENTRAL VIRGINIA...AND ISENTROPIC LIFT TO THE NORTH OF THE BOUNDARY HELPING TO SUPPORT EPISODES OF SHOWERS AND THUNDERSTORMS ACROSS THE CWA. GFS SHOWS PRECIPITABLE WATER VALUES OF 2 TO 2.25 INCHES...INDICATING THE POTENTIAL FOR HEAVY RAINFALL AND THUS FLASH FLOODING. ITS DIFFICULT TO PINPOINT THE DETAILS OF CONVECTIVE BANDS BOTH IN TERMS OF LOCATION AND TIMING...SO THERE/S STILL SOME UNCERTAINTY AS TO WHERE/WHEN THE GREATEST FLASH FLOOD THREAT WOULD EXIST AND WILL NEED TO FINE TUNE THE DETAILS AS WE GET CLOSER. HWO WILL CONTINUE TO MENTION RISK DURING THIS TIME. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... TROPICAL MOISTURE MAY LINGER INTO WEDNESDAY AS WELL...AS A FRONT AND ASSOCIATED LOW PRESSURE ARE FORECAST TO MOVE ACROSS THE AREA FOR A CHANCE OF SHOWERS AND THUNDERSTORMS. A REINFORCING FRONT ON THE HEELS OF ITS PREDECESSOR ON THURSDAY LOOKS TO PUSH THE DEEP MOISTURE PLUME TO THE EAST AND BRING DRIER AIR ACROSS THE AREA BY FRIDAY AS HIGH PRESSURE BUILDS IN. HIGH PRESSURE MAY ONLY PAY A BRIEF VISIT HOWEVER AS GFS/ECMWF SHOW RETURN FLOW COMING BACK FOR SATURDAY AND ANOTHER COLD FRONT APPROACHING FOR SUNDAY. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... A STALLED FRONTAL BOUNDARY WILL REMAIN ACROSS CENTRAL VIRGINIA THROUGH TONIGHT. PRECIPITATION WILL FOCUS ALONG THIS BOUNDARY AS SEVERAL PIECES OF MID LEVEL SHORTWAVE ENERGY MOVE SE ALONG THE STALLED FRONT. PRECIP WILL BECOME MORE WIDESPREAD THIS AFTERNOON AND EVENING. MODELS ARE FORECASTING A BREAK FOR A FEW HOURS TONIGHT...AND THE NEWER DATA IS CONSISTENT...WILL END UP ADJUSTING POP VALUES DOWNWARD FOR A FEW HOURS TONIGHT. MAIN VSBY RESTRICTIONS DURING THE DAY WILL BE IN SHRA/TSRA. OVERNIGHT...AS EASTERLY FLOW CONTINUES CIGS MAY BEGIN TO LOWER...ESPECIALLY EAST OF THE BLUE RIDGE. IN ADDITION...VSBYS WILL BE REDUCED IN SHRA/TSRA. WITH EASTERLY FLOW...MONDAY MORNING MAY BEGIN WITH A PERIOD OF IFR CIGS ESPECIALLY AT CHO/MRB/IAD PER SREFS/MAV/MET GUIDANCE. EXPECT SOME IMPROVEMENT DURING THE DAYTIME...HOWEVER TROPICAL MOISTURE WILL LEAD TO SHOWERS AND A FEW THUNDERSTORMS FOR THE REST OF MONDAY INTO TUESDAY. HEAVY DOWNPOURS AFFECTING THE TERMINALS DURING THIS TIME COULD PRODUCE BRIEF LIFR/IFR VSBYS. UNSETTLED WEATHER MAY CONTINUE INTO WEDNESDAY AS A FRONT/LOW PRESSURE MOVES THROUGH...THEN A REINFORCING FRONT ON THURSDAY SHOULD USHER IN A WIND SHIFT/DRIER WEATHER TO END THE WEEK. && .MARINE... A WEAK FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS THE BAY THROUGH TONIGHT...AND THEN PUSH NORTHWARD DURING THE DAY ON MONDAY. PRECIPITATION WILL FOCUS ALONG THIS BOUNDARY...WITH SHRA/TSRA LIKELY. NO HEADLINES ANTICIPATED THROUGHT TONIGHT...BUT STRONGER THUNDERSTORMS MAY NECESSITATE SPECIAL MARINE WARNINGS. REMNANTS OF ISAAC WILL BRING UNSETTLED CONDITIONS THROUGH WEDNESDAY. EAST/SOUTHEAST WINDS MONDAY MAY FLIRT WITH SCA CRITERIA ON THE LOWER BAY/TIDAL POTOMAC LATE MONDAY/MONDAY NIGHT...BUT SCA APPEARS MORE LIKELY WITH WINDS SHIFTING THE SOUTH TUESDAY AFTERNOON/EVENING. && .TIDES/COASTAL FLOODING... TIDES THIS MORNING ARE AT NORMAL VALUES...BUT WITH AN EAST/SOUTHEAST FLOW DEVELOPING THROUGH MONDAY...EXPECT ANOMALIES TO BE ON THE INCREASE. WATER LEVELS SHOULD BE FINE THROUGH TONIGHT...BUT SENSITIVE LOCATIONS SUCH AS ANNAPOLIS AND ALEXANDRIA MAY START TO GET CLOSE TO MINOR TIDAL FLOODING THRESHOLDS STARTING WITH HIGH TIDE ON MONDAY. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && UPDATE...LISTEMAA
Hazardous weather outlook, Sep 2, 5:08 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 508 AM EDT SUN SEP 2 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 031000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 508 AM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS COULD ALSO PRODUCE LOCALLY DAMAGING WIND GUSTS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE TO HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING MONDAY THROUGH TUESDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED OVER PORTIONS OF THE WATERS TUESDAY. MINOR COASTAL FLOODING ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER IS POSSIBLE MONDAY INTO THE MIDDLE PART OF NEXT WEEK...PARTICULARLY FOR SENSITIVE LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-031000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 508 AM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS COULD ALSO PRODUCE LOCALLY DAMAGING WIND GUSTS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE TO HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
In the hours before
Local storm report, Sep 2, 9:07 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
907 AM EDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG SMITH CROSSROADS 39.57N 78.23W
09/01/2012 MORGAN WV 911 CALL CENTER
TREE DOWN ON AUTUMN ACRES RD NEAR WINCHESTER GRADE RD.
&&
EVENT NUMBER LWX1201146
JACKSONLocal storm report, Sep 2, 9:34 AM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
934 AM EDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG 1 WSW BERKELEY SPGS 39.62N 78.25W
09/01/2012 MORGAN WV 911 CALL CENTER
TREE DOWN ON QUAINT ACRES LN NEAR CACAPON RD.
&&
EVENT NUMBER LWX1201147
JACKSONSpecial weather statement, Sep 2, 2:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT SUN SEP 2 2012
MDZ017-018-021915-
ST. MARYS MD-CALVERT MD-
233 PM EDT SUN SEP 2 2012
...STRONG THUNDERSTORM TO AFFECT ST. MARYS AND CALVERT COUNTIES...
AT 231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED IN CENTRAL SAINT
MARYS COUNTY...ABOUT 2 MILES NORTH OF GREAT MILLS...DRIFTING SLOWLY
EAST.
LOCATIONS IMPACTED INCLUDE LEXINGTON PARK...PATUXENT RIVER NAS AND
SAINT MARYS CITY.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN...UPWARDS OF ONE AND ONE HALF INCH TOTAL...WITH THIS
STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE
PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. AVOID DRIVING
THROUGH FLOODED ROADWAYS.
A FEW WIND GUSTS OF 25 TO 35 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3812 7635 3824 7658 3835 7653 3834 7640
3832 7641 3832 7639 3830 7636 3828 7638
3824 7638 3817 7634
TIME...MOT...LOC 1831Z 287DEG 4KT 3826 7649
SMZThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:36 PM EDT | Special Weather Statement | LWX | Prince George's | 39 min |
| Sep 1, 9:43 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's | 46 min |
| Sep 2, 2:33 PM EDT | Special Weather Statement | LWX | Saint Mary's | 42 min |
| Sep 2, 7:08 PM EDT | Flash Flood Warning | LWX | Charles, Saint Mary's | 2 hr |
| Sep 2, 7:25 PM EDT | Special Weather Statement | LWX | City of Baltimore | 35 min |
Nearby
Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.